morphine patches

Discussion in 'Health and wellbeing' started by paddiwak, Jan 26, 2016.

  1. paddiwak

    paddiwak Registered User

    Dec 14, 2015
    52
    While my husband was in hospital in December they started him with a 5mg morphine patch - Butrans - to deal with his headaches. He was also given Donepezil starting at 5 mg which was raised to 10 mg. This higher dose made him feel very sick and loathe to eat food so it was stopped.
    One week ago the consultant started him on a new alzheimers drug - rivastigmine 4.6 mg - this is also a patch, she also suggested he stopped using the BuTrans (morphine) patch.
    My question is - can you or do you get withdrawal symptoms from coming off the morphine.
    He had a very bad night last night where he was shivering uncontrollaby, couldn't get warm and was very weepy. This had also happened a couple of days ago
     
  2. Cat27

    Cat27 Volunteer Moderator

    Feb 27, 2015
    10,206
    Merseyside
    Ring the consultant or GP & ask for advice.
     
  3. Selinacroft

    Selinacroft Registered User

    Oct 10, 2015
    937
    I think there would bewithdrawal as I think Morphine is an opiate based medication (?) . I know Dad is on a morphine patch and Dr was talking about reducing it gradually
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.